Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 14, NWS Midland/Odessa, TX

October 21, 20075 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Oct 21, 2007, 3:21 PM CDT for 5 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Oct 21, 2007, 7:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2007, 3:21 PM CDT (20:21 UTC)
In effect from
Oct 21, 2007, 7:00 PM CDT
Expired
Oct 22, 2007, 4:00 AM CDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Gaines County, TX, Loving County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 104 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 313 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-632 J/kg
Mixed-layer LCL
2158 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
313 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 212021
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
321 PM CDT SUN OCT 21 2007

...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS TODAY AND
TONIGHT...

.A VIGOROUS UPPER LEVEL STORM SYSTEM WILL PASS OVER THE ROCKIES
TONIGHT. AN ASSOCIATED TIGHT PRESSURE GRADIENT ACROSS THE
GUADALUPE MOUNTAINS WILL RESULT IN CONTINUED STRONG SOUTHWEST
WINDS SUNDAY AFTERNOON OF 35 TO 45 MPH...WITH GUSTS NEAR 60
MPH.

A STRONG COLD FRONT WILL MOVE ACROSS SOUTHEASTERN NEW MEXICO AND
WEST TEXAS THIS EVENING. BEHIND THIS FRONT...WINDS WILL SHIFT TO A
NORTHERLY DIRECTION AND INCREASE TO SPEEDS OF 20 TO 35 MPH ACROSS
SOUTHEASTERN NEW MEXICO EAST ACROSS THE WESTERN PERMIAN BASIN...
AND SOUTH TO THE DAVIS MOUNTAINS TONIGHT. THESE WINDS WILL BE
CHANNELED THROUGH GUADALUPE PASS...WHERE NORTHEAST WINDS OF 35 TO
50 MPH ARE LIKELY.

WINDS WILL SUBSIDE BY SUNRISE MONDAY MORNING ACROSS WEST TEXAS AND
SOUTHEASTERN NEW MEXICO AS HIGH PRESSURE BUILDS OVER THE AREA. LIGHT
WINDS...MOSTLY CLEAR SKIES...AND A DRY AIRMASS WILL LEAD TO THE
COLDEST TEMPERATURES THE REGION HAS EXPERIENCED SO FAR THIS FALL...
WITH LOWS IN THE 30S TO LOWER 40S EXPECTED ACROSS MUCH OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO. ACROSS THE MARFA PLATEAU...
HOWEVER...A HARD FREEZE IS EXPECTED BY TUESDAY MORNING AS 
TEMPERATURES FALL INTO THE MID 20S TO THE LOWER 30S.

TXZ080-220430-
/O.NEW.KMAF.FZ.W.0002.071023T0600Z-071023T1500Z/
MARFA PLATEAU-
INCLUDING THE CITY OF...MARFA
321 PM CDT SUN OCT 21 2007

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT
TUESDAY. 

THE COMBINATION OF LIGHT WINDS...MOSTLY CLEAR SKIES...AND A DRY
AIRMASS WILL ALLOW FOR TEMPERATURES TO FALL INTO THE MID 20S TO
THE LOWER 30S BEFORE SUNRISE TUKMAFZFPMAFESDAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NMZ027-TXZ258-220430-
/O.CON.KMAF.HW.W.0029.000000T0000Z-071022T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
221 PM MDT SUN OCT 21 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY...

SOUTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH
WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS SUNDAY AFTERNOON. A
STRONG COLD FRONT WILL THEN MOVE ACROSS THE REGION SUNDAY
EVENING...AND WINDS ARE FORECAST TO SHIFT TO THE NORTH AT SPEEDS
OF 20 TO 30 MPH. THESE WINDS WILL BE CHANNELED THROUGH GUADALUPE
PASS OVERNIGHT...WHERE NORTHEASTERLY WINDS OF 35 TO 50 MPH ARE
EXPECTED. THESE WINDS WILL MAKE TRAVEL HAZARDOUS THROUGH GUADALUPE
PASS ON U.S. 62/180...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE
VEHICLES SUCH AS TRACTOR TRAILERS...RECREATIONAL VEHICLES...AND
VANS. THESE WINDS ARE FORECAST TO DIMINISH AROUND SUNRISE MONDAY
MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. USE EXTRA CAUTION
IF TRAVELING THROUGH GUADALUPE PASS ON U.S. 62/180.

$$

NMZ028-029-033-034-TXZ045-050-057>060-067-074-220430-
/O.NEW.KMAF.WI.Y.0014.071022T0000Z-071022T0900Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...ANDREWS...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...MONAHANS...ALPINE
321 PM CDT SUN OCT 21 2007 /221 PM MDT SUN OCT 21 2007/

...WIND ADVISORY IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING
TO 4 AM CDT /3 AM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS
EVENING TO 4 AM CDT /3 AM MDT/ MONDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS WEST TEXAS AND SOUTHEASTERN
NEW MEXICO THIS EVENING. BEHIND THIS FRONT...NORTH WINDS ARE
FORECAST TO INCREASE TO 20 TO 35 MPH THIS EVENING. THESE WINDS
WILL DECREASE BEFORE SUNRISE MONDAY MORNING AS HIGH PRESSURE
BUILDS INTO THE REGION FROM THE NORTH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

70
2 follow-up statements
000 
WWUS74 KMAF 220028 CCA
NPWMAF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
725 PM CDT SUN OCT 21 2007

...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS TODAY AND
TONIGHT...

.A VIGOROUS UPPER LEVEL STORM SYSTEM WILL PASS OVER THE ROCKIES
TONIGHT. AN ASSOCIATED TIGHT PRESSURE GRADIENT ACROSS THE
GUADALUPE MOUNTAINS WILL RESULT IN CONTINUED STRONG SOUTHWEST
WINDS SUNDAY AFTERNOON OF 35 TO 45 MPH...WITH GUSTS NEAR 60
MPH.

A STRONG COLD FRONT WILL MOVE ACROSS SOUTHEASTERN NEW MEXICO AND
WEST TEXAS THIS EVENING. BEHIND THIS FRONT...WINDS WILL SHIFT TO A
NORTHERLY DIRECTION AND INCREASE TO SPEEDS OF 20 TO 35 MPH ACROSS
SOUTHEASTERN NEW MEXICO EAST ACROSS THE WESTERN PERMIAN BASIN...
AND SOUTH TO THE DAVIS MOUNTAINS TONIGHT. THESE WINDS WILL BE
CHANNELED THROUGH GUADALUPE PASS...WHERE NORTHEAST WINDS OF 35 TO
50 MPH ARE LIKELY.

WINDS WILL SUBSIDE BY SUNRISE MONDAY MORNING ACROSS WEST TEXAS AND
SOUTHEASTERN NEW MEXICO AS HIGH PRESSURE BUILDS OVER THE AREA. LIGHT
WINDS...MOSTLY CLEAR SKIES...AND A DRY AIRMASS WILL LEAD TO THE
COLDEST TEMPERATURES THE REGION HAS EXPERIENCED SO FAR THIS FALL...
WITH LOWS IN THE 30S TO LOWER 40S EXPECTED ACROSS MUCH OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO. ACROSS THE MARFA PLATEAU...
HOWEVER...A HARD FREEZE IS EXPECTED BY TUESDAY MORNING AS 
TEMPERATURES FALL INTO THE MID 20S TO THE LOWER 30S.

TXZ080-220845-
/O.COR.KMAF.FZ.W.0002.071023T0600Z-071023T1500Z/
MARFA PLATEAU-
INCLUDING THE CITY OF...MARFA
725 PM CDT SUN OCT 21 2007

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT
TUESDAY. 

THE COMBINATION OF LIGHT WINDS...MOSTLY CLEAR SKIES...AND A DRY
AIRMASS WILL ALLOW FOR TEMPERATURES TO FALL INTO THE MID 20S TO
THE LOWER 30S BEFORE SUNRISE TUESDAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NMZ027-TXZ258-220845-
/O.CON.KMAF.HW.W.0029.000000T0000Z-071022T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
625 PM MDT SUN OCT 21 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY...

SOUTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH
WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS SUNDAY AFTERNOON. A
STRONG COLD FRONT WILL THEN MOVE ACROSS THE REGION SUNDAY
EVENING...AND WINDS ARE FORECAST TO SHIFT TO THE NORTH AT SPEEDS
OF 20 TO 30 MPH. THESE WINDS WILL BE CHANNELED THROUGH GUADALUPE
PASS OVERNIGHT...WHERE NORTHEASTERLY WINDS OF 35 TO 50 MPH ARE
EXPECTED. THESE WINDS WILL MAKE TRAVEL HAZARDOUS THROUGH GUADALUPE
PASS ON U.S. 62/180...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE
VEHICLES SUCH AS TRACTOR TRAILERS...RECREATIONAL VEHICLES...AND
VANS. THESE WINDS ARE FORECAST TO DIMINISH AROUND SUNRISE MONDAY
MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. USE EXTRA CAUTION
IF TRAVELING THROUGH GUADALUPE PASS ON U.S. 62/180.

$$

NMZ028-029-033-034-TXZ045-050-057>060-067-074-220845-
/O.NEW.KMAF.WI.Y.0014.071022T0025Z-071022T0900Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...ANDREWS...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...MONAHANS...ALPINE
725 PM CDT SUN OCT 21 2007 /625 PM MDT SUN OCT 21 2007/

...WIND ADVISORY IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING
TO 4 AM CDT /3 AM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS
EVENING TO 4 AM CDT /3 AM MDT/ MONDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS WEST TEXAS AND SOUTHEASTERN
NEW MEXICO THIS EVENING. BEHIND THIS FRONT...NORTH WINDS ARE
FORECAST TO INCREASE TO 20 TO 35 MPH THIS EVENING. THESE WINDS
WILL DECREASE BEFORE SUNRISE MONDAY MORNING AS HIGH PRESSURE
BUILDS INTO THE REGION FROM THE NORTH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

70
000 
WWUS74 KMAF 220910
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
410 AM CDT MON OCT 22 2007

...HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS 
THROUGH THE REMAINDER OF TONIGHT...

...FREEZE WARNING REMAINS IN EFFECT TONIGHT FOR MARFA PLATEAU...

.A COLD FRONT MOVED ACROSS THE REGION YESTERDAY BRINGING GUSTY
NORTH WINDS TO THE AREA.  A SURFACE RIDGE BUILDING IN BEHIND 
THE FRONT WILL CONTINUE TO PRODUCE A TIGHT PRESSURE GRADIENT 
THROUGH THE NIGHT.  THIS WILL RESULT IN HIGH WINDS CONTINUING 
ACROSS THE GUADALUPE MOUNTAINS AND ESPECIALLY THROUGH THE 
GUADALUPE PASS.  NORTHEAST WINDS OF 35 TO 45 MPH WILL BE POSSIBLE
WITH GUSTS NEAR 58 MPH THROUGH 600 AM MDT.

BY EARLY TUESDAY MORNING THE PRESSURE GRADIENT WILL HAVE RELAXED
ALLOWING SURFACE WINDS TO BECOME LIGHT.  THIS LIGHT WIND COMBINED 
WITH MOSTLY CLEAR SKIES AND A DRY AIRMASS WILL RESULT IN THE COLDEST
TEMPERATURES THIS FALL.  ACROSS THE MARFA PLATEAU A HARD FREEZE IS 
EXPECTED EARLY TUESDAY MORNING AS TEMPERATURES FALL INTO THE 25 TO
30 DEGREE RANGE.

NMZ028-029-033-034-TXZ045-050-057>060-067-074-221015-
/O.EXP.KMAF.WI.Y.0014.000000T0000Z-071022T0900Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...ANDREWS...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...MONAHANS...ALPINE
410 AM CDT MON OCT 22 2007 /310 AM MDT MON OCT 22 2007/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

TXZ080-222100-
/O.CON.KMAF.FZ.W.0002.071023T0600Z-071023T1500Z/
MARFA PLATEAU-
INCLUDING THE CITY OF...MARFA
410 AM CDT MON OCT 22 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
TUESDAY. 

THE COMBINATION OF LIGHT WINDS... MOSTLY CLEAR SKIES... AND A DRY
AIRMASS WILL ALLOW FOR TEMPERATURES TO FALL INTO THE MID 20S TO
NEAR 30 BEFORE SUNRISE TUESDAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NMZ027-TXZ258-221200-
/O.CON.KMAF.HW.W.0029.000000T0000Z-071022T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
310 AM MDT MON OCT 22 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS
MORNING.

NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 58 MPH WILL BE
POSSIBLE ACROSS THE GUADALUPE MOUNTAINS THROUGH 600 AM MDT.  AFTER 
THAT TIME THE PRESSURE GRADIENT IS EXPECTED TO RELAX ALLOWING WIND
SPEEDS TO SLOWLY FALL THROUGH THE DAY. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. USE EXTRA CAUTION
IF TRAVELING THROUGH GUADALUPE PASS ON U.S. 62/180.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Oct 21, 3:20 PM CDT, 1 minute earlier.

Area forecast discussion, Oct 21, 3:20 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
320 PM CDT SUN OCT 21 2007

.DISCUSSION...
ANOTHER WARM AND WINDY DAY OUTSIDE AS A STRONG SHORTWAVE TROUGH
PASSING OVER THE ROCKIES PROMOTES GUSTY SOUTHWEST WINDS AND
COMPRESSIONAL WARMING. THATLL CHANGE...AS WE THINK IT SAFE TO
SAY THAT WEVE SEEN THE LAST OF THE 90S FOR THE YEAR.

A GOOD MOUNTAIN WAVE ROTOR INDICATED OVER THE GUADALUPE MOUNTAINS
SHOULD BE SUFFICIENT TO KEEP DOWNWARD MOMENTUM GOING FOR A FEW
MORE HOURS. MEANWHILE A STRONG COLD FRONT EXTENDING FROM A LOW
OVER WESTERN WISCONSIN SOUTHWEST ALONG INTERSTATE 44 TO OKLAHOMA
CITY... SOUTHWEST TO JUST NORTH OF LUBBOCK...THEN NORTHWEST TO
NEAR LAS VEGAS NM WILL SURGE SOUTH AS SURFACE ANTICYCLOGENESIS
INCREASES THIS EVENING AS THE SHORTWAVE TRANSLATES EAST AND
BEGINS TO CLOSE OFF. PRESSURE RISES OVER 1 MB/HR OVER COLORADO AT
PRESS TIME IS IMPRESSIVE WHEN CONSIDERING THAT WERE IN THE
DOWNHILL SIDE OF THE DIURNAL PRESSURE OSCILLATION...AND WE EXPECT
PRESSURE RISES TO INCREASE LATER THIS EVENING. ISALLOBARIC
ACCELERATIONS WILL RESULT IN AN UPTICK IN POST-FRONTAL WINDS THIS
EVENING...WITH WINDS REACHING ADVISORY CRITERION FROM THE PLAINS
OF SOUTHEASTERN NEW MEXICO EAST ACROSS THE WESTERN PERMIAN BASIN
AND SOUTH TO THE DAVIS MOUNTAINS OVERNIGHT. ONCE THE FRONT CLIMBS
UPHILL TO GUADALUPE PASS...A GAP FLOW EVENT SETS UP...WITH 35 TO
50 MPH WINDS LIKELY OVERNIGHT. WE WILL ISSUE WITH THIS FORECAST
PACKAGE A WIND ADVISORY FOR THE PLAINS BEGINNING AT 700 PM CDT
(600 PM MDT) AND CONTINUING THROUGH 400 AM CDT (300 AM MDT)
MONDAY MORNING. IN ADDITION...WE WILL CONTINUE THE HIGH WIND
WARNING FOR THE GUADALUPE MOUNTAINS THROUGH 600 AM MDT MONDAY.
BESIDES THE WINDS AND PERHAPS SOME LOCALIZED DIRT ADVECTION OFF
THE COTTON FIELDS OF THE TEXAS SOUTH PLAINS THIS EVENING...WE ARE
NOT EXPECTING MUCH IN THE WAY OF SIGNIFICANT WEATHER WITH FRONTAL
PASSAGE. WE WILL MAINTAIN BARELY MENTIONABLE POPS ACROSS TERRELL
COUNTY THIS EVENING... BUT OVERALL CHANCES OF CONVECTION ARE
QUITE LOW GIVEN MEAGER CAPE AND SUBSTANTIAL CONVECTIVE
INHIBITION.

THEREAFTER...POOR MODEL AGREEMENT LEADS TO POOR CONFIDENCE IN THE
EXACT DETAILS OF THIS FORECAST. WHILE ALL MODELS INDICATE THAT
THE AFOREMENTIONED SHORTWAVE TROUGH PINCHES OFF FROM THE
WESTERLIES OVER THE SOUTHERN PLAINS...THE SPREAD OF SOLUTIONS
REGARDING THE PLACEMENT OF THE CLOSED LOW IS QUITE LARGE...WITH
THE NAM AND ECMWF BEING THE MOST PROGRESSIVE IN TAKING THE LOW
OVER THE LOWER MISSISSIPPI RIVER VALLEY BY 12Z WEDNESDAY. THE GFS
IS FARTHER WEST...WITH THE LOW OVER NORTHWEST TEXAS BY THE SAME
TIME...WHILE THE UKMET AND TO SOME EXTENT THE CANADIAN OFFERING A
COMPROMISE SOLUTION. INSPECTION OF FORECAST INITIALIZATIONS...
ESPECIALLY IN REGARDS TO A VERY STRONG (AOA 150 KT) JET AT 250 HPA
ON THE BACKSIDE OF THIS SHORTWAVE...SUGGEST THAT THE GFS MIGHT BE
ONTO SOMETHING...AND IS SUPPORTED SOMEWHAT BY THE 00Z GFS ENSEMBLE
MEANS.

WE WILL TREND INTO THE GFS SOLUTION...AND WITH LOWERED
THICKNESSES IN CLOSER PROXIMITY TO THE CLOSED LOW...WEVE LOWERED
HIGH TEMPERATURES BY A TWO TO FOUR CATEGORIES TUESDAY AND
WEDNESDAY. LOWS WILL LIKEWISE NEED TO BE LOWERED A BIT...AND
SUBFREEZING TEMPERATURES APPEAR LIKELY ACROSS THE USUAL PLACES
ACROSS THE MARFA PLATEAU EARLY TUESDAY MORNING. WE WILL ISSUE A
FREEZE WARNING FOR THIS PART OF WEST TEXAS WITH THIS FORECAST
ISSUANCE. THEREAFTER...AN INCREASE IN MID AND UPPER LEVEL
MOISTURE SHOULD RETARD RADIATIVE COOLING SOMEWHAT...AND LOWS
SHOULD REMAIN CLOSE TO OR A BIT BELOW NORMAL THROUGH THE END OF
THE WORK WEEK. THE LACK OF MOISTURE AND SUBSTANTIAL FORCING
PRECLUDE MENTION OF POPS THROUGH NEXT WEEKEND. THE MODELS DO
SUGGEST THE POTENTIAL FOR ANOTHER COLD FRONTAL PASSAGE TOWARD THE
WEEKEND. HAVE NOT GOTTEN TOO CUTE IN THE DETAILS THAT FAR OUT
GIVEN THE POOR AGREEMENT ACROSS THE MODELS IN THE SHORT
TERM...BUT WE HAVE INDICATED AN INCREASE IN WINDS THROUGH
GUADALUPE PASS.

FOR TEMPERATURES...WEVE STAYED CLOSE TO A MODEL/GUIDANCE BLEND
FOR TONIGHT THROUGH TUESDAY. FROM TUESDAY NIGHT THROUGH FRIDAY...
A BLEND OF THE PREVIOUS FORECAST AND THE GFS LOOKS REASONABLE FOR
NOW...AND DEPENDING ON HOW THINGS PLAY OUT...THESE FORECASTS MAY
TREND FURTHER DOWNWARD SHOULD THE GFS SOLUTION BE CLOSER TO WHAT
VERIFIES. WEVE STAYED CLOSE TO THE NAM SOLUTION FOR WINDS AS
THIS MODEL APPEARS TO HAVE THE BEST SOLUTION WITH RESPECT TO THE
COLD FRONTAL PASSAGE THIS EVENING. THEREAFTER...WEVE TRENDED
TOWARD THE GFS. A BLEND OF THE GFS AND ECMWF LOOKS GOOD FOR
DEWPOINTS. ALL OTHER ELEMENTS REPRESENT A BLEND OF GFS AND GFS
MOS.

&&

.FIRE WEATHER...
RED FLAG CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE PLAINS OF
SOUTHEASTERN NEW MEXICO...THE WESTERN PERMIAN BASIN...UPPER TRANS
PECOS AND VAN HORN REGION THIS AFTERNOON AND EVENING. GUSTY WEST
WINDS ALONG WITH MINIMUM RH/S NEAR 10% CAN BE EXPECTED THROUGH
THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. A STRONG COLD
FRONT WILL MOVE ACROSS THE REGION THIS EVENING...BRINGING A SHARP
WIND SHIFT AND GUSTY NORTH WINDS. ALTHOUGH RH/S WILL BE ON THE
INCREASE BEHIND THE COLD FRONT...MINIMUM RH/S WILL HOVER NEAR 15%
UNTIL THE ARRIVAL OF THE COLD FRONT. WE HAVE OPTED TO EXTEND THE
RED FLAG WARNING UNTIL 10 PM CDT OR 9 PM MDT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              45  61  39  67  /  10   0   0  10
CARLSBAD NM                44  60  35  75  /   0   0   0   0
DRYDEN TX                  54  70  42  77  /  10   0   0   0
FORT STOCKTON TX           47  62  42  73  /  10   0   0   0
GUADALUPE PASS TX          40  59  41  67  /   0   0   0   0
HOBBS NM                   41  60  35  72  /   0   0   0  10
MARFA TX                   41  57  26  69  /   0   0   0   0
MIDLAND INTL AIRPORT TX    45  61  36  68  /   0   0   0   0
ODESSA TX                  45  61  39  69  /   0   0   0   0
WINK TX                    45  65  40  76  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 6 AM MDT MONDAY
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

     WIND ADVISORY FROM 6 PM THIS EVENING TO 3 AM MDT MONDAY FOR THE
     FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
     NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...SOUTHEAST PLAINS/BLM
     ROSWELL/LNZ.

TX...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 6 AM MDT MONDAY
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     WIND ADVISORY FROM 7 PM THIS EVENING TO 4 AM CDT MONDAY FOR THE
     FOLLOWING ZONES...ANDREWS...DAVIS/APACHE MOUNTAINS AREA...
     GAINES...LOVING...REEVES COUNTY AND UPPER TRANS PECOS...VAN
     HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES...ANDREWS...GAINES...
     LOVING...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND
     HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     FREEZE WARNING FROM 1 AM TO 10 AM CDT TUESDAY FOR THE FOLLOWING
     ZONES...MARFA PLATEAU.

&&

06/70
Hazardous weather outlook, Oct 21, 2:49 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
249 PM CDT SUN OCT 21 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-222000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
249 PM CDT SUN OCT 21 2007 /149 PM MDT SUN OCT 21 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE
POSSIBLE ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON AHEAD OF A
STRONG COLD FRONT. BEHIND THIS FRONT...STRONG NORTHEAST WINDS OF
30 TO 45 MPH...WITH GUSTS AROUND 50 MPH WILL BE POSSIBLE TONIGHT
IN THE GUADALUPE MOUNTAINS. THE COLD FRONT WILL MOVE ACROSS THE
REMAINDER OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS EVENING.
AS A RESULT...WINDY CONDITIONS ARE EXPECTED...ESPECIALLY WEST OF A
LAMESA TO ALPINE LINE.

CONDITIONS WILL REMAIN FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD
ACROSS THE SOUTHEASTERN NEW MEXICAN PLAINS...THE UPPER TRANS
PECOS...AND THE WESTERN PERMIAN BASIN OF WEST TEXAS THROUGH THE
EVENING HOURS. GUSTY WEST WINDS WILL QUICKLY SHIFT TO THE NORTH AS
A COLD FRONT MOVES ACROSS THE AREA THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BELOW FREEZING TEMPERATURES ARE EXPECTED ACROSS THE MARFA
PLATEAU...INCLUDING THE CITY OF MARFA...BEGINNING LATE MONDAY
NIGHT INTO TUESDAY MORNING. TEMPERATURES NEAR FREEZING WILL ALSO
BE POSSIBLE ACROSS FAR NORTHERN LEA COUNTY...INCLUDING TATUM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 3:21 PM CDTFreeze WarningMAF43 hr

Nearby

Wind Advisories in Texas, 2007Wind Advisories in New Mexico, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.